I have been taking Tramadol a long time for Fibromyalgia and when I don't have any to take, I start having some kind of shocks to my body. What is this? Does this have anything to do with my Nerve Damage?
I have Nerve Damage and take Tramadol for pain. But when I try quitting, I experience shocks?
Question posted by goodsondonna on 31 May 2010
Last updated on 24 June 2017
Tramadol is a synthetic opioid and also works as an anti-depressant by increasing the hormone serotonin in your brain. Sooo, when you quit taking Tramadol after being on it for a while it's like a double whammy of withdrawing from an opioid and an SSRI (anti-depressant) medication. The brain zaps you are getting is not from nerve damage, it is from not having the extra serotonin in your body that Tramadol produces. The easiest way to get off of it is to stop taking tramadol, use a benzodiazepine (SHORT-TERM!) and get on a low dose SSRI..than taper off. No brain zaps will occur, and the benzodiazepine helps with the withdrawal from the opioid effect of Tramadol. Always consult with your Medical doctor before stopping or starting any medication.
Tramadol helps me with my nerve pain I also get shocks when I take them always wonder what was going on with my body.
i think your having withdrawls. been there. the only way to stop it is to wean yourself off. slowly. the longer u take them the worse its going to be. and the more u will need them.everytime u run out youll have to experience it and it sucks.
Sounds like it could be withdrawals from the tramadol as it is highly addictive. It is also know to cause seizures if you take more than prescribed. Be careful with this shit and use it only if you really have to. This drug is a very weak painkiller and there are much safer and overall better painkillers out there...
- Tramadol uses and safety info
- Tramadol information for Healthcare Professionals (includes dosage details)
- Side effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.